Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/11797

Title: Trapped modes in cylindrical waveguides
Authors: Linton, C.M.
McIver, M.
Issue Date: 1998
Publisher: © Oxford University Press
Citation: LINTON, C.M. and MCIVER, M., 1998. Trapped modes in cylindrical waveguides. Quarterly Journal of Mechanics and Applied Mathematics, 51 (3), pp.389-412.
Abstract: We prove the existence of trapped modes in the presence of two classes of obstacles in cylindrical acoustic waveguides. First we prove that trapped modes exist whenever the obstacle is thin and has a normal which is everywhere perpendicular to the generators of the cylinder. Secondly we prove that for the case of a circular cylindrical guide containing an axisymmetric obstacle, an infinite sequence of trapped modes exists, the frequency of the modes tending to infinity. In each case we consider an example where the trapped mode frequencies can be calculated numerically using the residue calculus method.
Description: This article is closed access.
Version: Published
DOI: 10.1093/qjmam/51.3.389
URI: https://dspace.lboro.ac.uk/2134/11797
Publisher Link: http://dx.doi.org/10.1093/qjmam/51.3.389
ISSN: 0033-5614
Appears in Collections:Closed Access (Maths)

Files associated with this item:

File Description SizeFormat
LintonCM_McIverM_1998.pdfPublished version2.51 MBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.